Alert archive / Minnesota / Wind Chill Advisories in 2015
Wind Chill Advisory 8, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind chill advisory at Feb 13, 2015, 3:04 PM CST for 7 counties in Minnesota; Brookings County, Kingsbury County, Moody County, South Dakota. It took effect at Feb 14, 2015, 6:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2015, 3:04 PM CST (21:04 UTC)
- In effect from
- Feb 14, 2015, 6:00 AM CST
- Expired
- Feb 14, 2015, 12:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Sioux Falls, SD
Counties Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Brookings County, SD, Kingsbury County, SD, Moody County, SD
The radar
The Sioux Falls radar (KFSD), 75 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.1 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
481 WWUS43 KFSD 132104 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 304 PM CST FRI FEB 13 2015 MNZ071-072-080-081-089-090-097-SDZ039-040-056-140515- /O.NEW.KFSD.WC.Y.0008.150214T1200Z-150214T1800Z/ LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- KINGSBURY-BROOKINGS-MOODY- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...DE SMET... ARLINGTON...LAKE PRESTON...BROOKINGS...FLANDREAU 304 PM CST FRI FEB 13 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 6 AM TO NOON CST SATURDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO NOON CST SATURDAY. * WIND AND VISIBILITY...NORTH WINDS WILL BE A GUSTY 25 TO 35 MPH ON SATURDAY MORNING...DIMINISHING TO 15 TO 25 MPH BY EARLY AFTERNOON. * WIND CHILL VALUES...WIND CHILL VALUES WILL DIP TO 20 BELOW TO 25 BELOW ZERO DURING THE MORNING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
4 follow-up statements
239 WWUS43 KFSD 140420 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1020 PM CST FRI FEB 13 2015 MNZ071-072-080-081-089-090-097-SDZ039-040-056-141230- /O.CON.KFSD.WC.Y.0008.150214T1200Z-150214T1800Z/ LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- KINGSBURY-BROOKINGS-MOODY- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...DE SMET... ARLINGTON...LAKE PRESTON...BROOKINGS...FLANDREAU 1020 PM CST FRI FEB 13 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 AM TO NOON CST SATURDAY... * WIND AND VISIBILITY...NORTH WINDS WILL BE A GUSTY 25 TO 35 MPH ON SATURDAY MORNING...DIMINISHING TO 15 TO 25 MPH BY EARLY AFTERNOON. * WIND CHILL VALUES...WIND CHILL VALUES WILL DIP TO 20 BELOW TO 25 BELOW ZERO DURING THE MORNING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
105 WWUS43 KFSD 140843 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 243 AM CST SAT FEB 14 2015 MNZ071-072-080-081-089-090-097-SDZ039-040-056-141645- /O.CON.KFSD.WC.Y.0008.150214T1200Z-150214T1800Z/ LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- KINGSBURY-BROOKINGS-MOODY- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...DE SMET... ARLINGTON...LAKE PRESTON...BROOKINGS...FLANDREAU 243 AM CST SAT FEB 14 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO NOON CST TODAY... * WIND AND VISIBILITY...NORTH WINDS WILL BE A GUSTY 25 TO 35 MPH THIS MORNING...DIMINISHING TO 15 TO 25 MPH BY EARLY AFTERNOON. * WIND CHILL VALUES...WIND CHILL VALUES WILL DECREASE TO 20 BELOW TO 30 BELOW ZERO DURING THE MORNING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
639 WWUS43 KFSD 141548 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 948 AM CST SAT FEB 14 2015 MNZ071-072-080-081-089-090-097-SDZ039-040-056-141800- /O.CON.KFSD.WC.Y.0008.000000T0000Z-150214T1800Z/ LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- KINGSBURY-BROOKINGS-MOODY- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...DE SMET... ARLINGTON...LAKE PRESTON...BROOKINGS...FLANDREAU 948 AM CST SAT FEB 14 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WIND AND VISIBILITY...NORTHERLY WINDS OF 20 TO 30 MPH. * WIND CHILL VALUES...WIND CHILL VALUES OF 20 BELOW TO 30 BELOW ZERO WILL CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
698 WWUS43 KFSD 141800 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1200 PM CST SAT FEB 14 2015 MNZ071-072-080-081-089-090-097-SDZ039-040-056-141900- /O.EXP.KFSD.WC.Y.0008.000000T0000Z-150214T1800Z/ LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- KINGSBURY-BROOKINGS-MOODY- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...DE SMET... ARLINGTON...LAKE PRESTON...BROOKINGS...FLANDREAU 1200 PM CST SAT FEB 14 2015 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... WIND CHILL VALUES BETWEEN 15 BELOW AND 20 BELOW ZERO WILL LINGER INTO THE AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Feb 13, 11:18 AM CST, 3 hours 46 minutes earlier.
Area forecast discussion, Feb 13, 11:18 AM CST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 1118 AM CST FRI FEB 13 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 319 AM CST FRI FEB 13 2015 TODAY WILL BE THE LAST WARM DAY FOR THE NEXT WEEK. OUT AHEAD OF A STRONG HIGH PRESSURE...H85 TEMPS WILL WARM ENOUGH TO PRODUCE HIGHS AT OR ABOVE FREEZING AT MOST LOCATIONS. AREAS NEAR THE MISSOURI RIVER WILL SEE 40S FOR HIGHS TODAY. CLOUD DECK SEEN ON SATELLITE EARLY THIS MORNING IS STEADILY ERODING FROM THE WEST WHICH WILL LEAVE MOST LOCATIONS WITH SUNNY SKIES DURING THE DAY TODAY. WARMING WILL BE SHORT LIVED AS THE AFOREMENTIONED HIGH PUSHES A COLD FRONT THROUGH THE AREA TONIGHT. CLOUDS WILL ROLL BACK IN AS MID LEVEL MOISTURE INCREASES LATER TONIGHT. SOME VERY LIGHT SNOW AND/OR SCATTERED FLURRIES WILL ALSO BE POSSIBLE TONIGHT AS WEAK LIFT PASSES THROUGH. ANY ACCUMULATIONS ARE EXPECTED TO STAY BELOW A HALF INCH AS MOISTURE QUICKLY DEPARTS AFTER MIDNIGHT. TEMPS TONIGHT WILL FALL INTO THE SINGLE DIGITS FOR MOST AREAS WITH THE AREA FROM APPROXIMATELY BROOKINGS THROUGH MARSHALL SEEING SINGLE DIGITS BELOW ZERO. ALONG THE MISSOURI..TEMPS WILL BE RIGHT AROUND 10 ABOVE. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 319 AM CST FRI FEB 13 2015 THE HUDSON BAY LOW TRIES TO BECOME RE-ESTABLISHED KEEPING THE FORECAST AREA IN NORTH-NORTHWEST FLOW FOR MUCH OF THE MEDIUM RANGE AND IN THE EXTENDED. ON SATURDAY MORNING...ARCTIC FRONT SURGES SOUTH ACROSS THE UPPER MIDWEST. MODELS SHOW THE BRUNT OF THE COLD AIR AND ASSOCIATED WINDS TO THE EAST...BUT SOUTHWEST MINNESOTA AND ADJACENT AREAS STILL ARE BREEZY ENOUGH WITH THE ARCTIC PUSH TO RESULT IN WIND CHILLS OF 20 TO 25 BELOW. GIVEN MARGINAL CONDITIONS...OPTED TO FORGO ISSUING THE HEADLINE TO ALLOW DAY SHIFT TO GET ONE FINAL LOOK...THOUGH MOST LIKELY LOCATION WILL BE IN SOUTHWEST MINNESOTA INTO POTENTIALLY EAST CENTRAL SOUTH DAKOTA. WINDS SHOULD BE ON THE DECREASE THROUGHOUT THE DAY...THOUGH CLOUDS WILL BE ON THE INCREASE AS WARM AIR BUILDS INTO THE REGION CREATING LIFT. HAVE RAISED POPS FOR SATURDAY NIGHT INTO SUNDAY TIME FRAME JUST SHY OF CATEGORICAL. WITH BROAD AREA OF ISENTROPIC LIFT LINGERING THROUGH MUCH OF SUNDAY...HAVE A BROAD ONE TO 3 INCHES ACROSS THE FORECAST AREA. APPEARS AS THOUGH LOW LYING STRATUS WILL HANG TOUGH ACROSS THE FORECAST AREA ON SUNDAY MAKING IT DIFFICULT TO WARM. IN ADDITION...FRESH SNOW COVER MAY LIMIT WARMING POTENTIAL SO HAVE CUT HIGHS BACK ESPECIALLY ACROSS SOUTH CENTRAL SOUTH DAKOTA. MONDAY APPEARS TO BE A BRIEF REPRIEVE FROM THE ARCTIC CHILL AS HUDSON BAY LOW SHIFTS OFF TO THE EAST AND WARMER AIR RETURNS FROM THE WEST. THE MILDER YET STILL BELOW NORMAL CONDITIONS DO NOT LAST LONG HOWEVER AS A SECOND UPPER LEVEL LOW BUILDS INTO THE GREAT LAKES REGION. THE COLDER AIR ARRIVES MONDAY NIGHT AND CONTINUES INTO AT LEAST WEDNESDAY. BOTH THE ECMWF AND GFS SUGGEST WARMER AIR TRYING TO WORK BACK INTO THE REGION ON THURSDAY. THE ECMWF WARMS OVER 20 DEGREES C DURING THE DAY ON THURSDAY...WHILE THE GFS IS MORE MODEST AT CLOSER TO 10C. FOR NOW...STUCK CLOSER TO THE MODEST GFS...BUT AM CONCERNED ABOUT STRATUS POTENTIAL REALLY LIMITING THE WARMING POTENTIAL. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1115 AM CST FRI FEB 13 2015 VFR CONDITIONS WILL DOMINATE THROUGH THE TAF PERIOD. VERY LIGHT SNOW WILL DEVELOP ACROSS THE AREA THIS EVENING...THOUGH WILL HAVE LITTLE IMPACT ON VISIBILITIES. WITH THE PASSAGE OF A COLD FRONT...NORTHWESTERLY WINDS WILL PICK UP AFTER 06Z...GUSTING NEAR 25KT INTO SATURDAY. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...SALLY LONG TERM... AVIATION...JM
Hazardous weather outlook, Feb 13, 4:37 AM CST, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 437 AM CST FRI FEB 13 2015 MNZ071-072-080-081-089-090-097-098-SDZ039-040-055-056-141045- LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- ROCK-KINGSBURY-BROOKINGS-LAKE-MOODY- 437 AM CST FRI FEB 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MINNESOTA AND EAST CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT. THIS FRONT MAY PRODUCE SOME VERY LIGHT SNOW ACROSS THE AREA...TOTALING LESS THAN HALF AN INCH. NORTHWESTERLY WINDS WILL INCREASE BEHIND THE FRONT...WITH WIND CHILL VALUES FALLING TO NEAR 20 BELOW BY EARLY SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIND CHILL VALUES OF 20 TO 25 DEGREES BELOW ZERO CAN BE EXPECTED SATURDAY MORNING. SNOW IS EXPECTED TO DEVELOP SATURDAY NIGHT INTO SUNDAY MORNING. SNOW ACCUMULATIONS OF ONE TO THREE INCHES CAN BE EXPECTED WITH THIS SYSTEM. WIND CHILL VALUES OF 15 TO 25 BELOW ARE POSSIBLE BOTH TUESDAY AND WEDNESDAY MORNING OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ038-050-052>054- 057>071-141045- LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-BEADLE-GREGORY-JERAULD- SANBORN-MINER-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA- CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME- YANKTON-CLAY SD-UNION- 437 AM CST FRI FEB 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...NORTHEAST NEBRASKA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT. THIS FRONT MAY PRODUCE SOME VERY LIGHT SNOW ACROSS THE AREA...TOTALING LESS THAN HALF AN INCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SNOW IS EXPECTED TO DEVELOP SATURDAY NIGHT INTO SUNDAY MORNING. SNOW ACCUMULATIONS OF ONE TO THREE INCHES CAN BE EXPECTED WITH THIS SYSTEM. WIND CHILL VALUES OF 15 TO 25 BELOW ARE POSSIBLE BOTH TUESDAY AND WEDNESDAY MORNING OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Chill Advisories in Minnesota, 2015Wind Chill Advisories in South Dakota, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.